Wildfire, Searcy
- When
- March 1, 3:15 PM CST to 11:00 PM CST
- Where
- Searcy forecast zone
- Reported by
- Park/Forest Service
A recent lack of rainfall, low humidities and gusty winds made conditions favorable for wildfires late in early March. 5 miles north of Pindall in Searcy County burned 114 acres.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A recent lack of rainfall, low humidities and gusty winds made conditions favorable for wildfires late in early March. On the 1st, a wildfire 1.5 miles north of Pindall in Searcy County burned 114 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 1, 2:28 PM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 228 PM CST THU MAR 1 2012 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT MOISTURE SURGE WILL GRADUALLY LIFT NORTHWARD TONIGHT...AS A WARM FRONT ADVANCES INTO ARKANSAS. WEAK WAVE ALOFT MOVING THROUGH LATER TONIGHT WILL INTERACT WITH THE ADVANCING FRONT...WITH SCATTERED SHOWERS/STORMS POSSIBLE ALONG AND NORTH OF THE BOUNDARY. ANY STORMS SHOULD MOSTLY BE NORTH OF INTERSTATE 40. SOME STRONG STORMS ARE POSSIBLE...MAINLY AFTER MIDNIGHT...AND THE PRIMARY THREAT WITH ANY STRONG STORMS WOULD BE LARGE HAIL. HOWEVER...INSTABILITY IS WEAK... SO AM THINKING STRONG STORMS WOULD BE ISOLATED AT BEST. AFTER THE INITIAL MOISTURE SURGE...LOW PRESSURE WILL BRING A COLD FRONT INTO THE REGION DURING THE DAY FRIDAY. SHOWERS/STORMS WILL BE POSSIBLE AHEAD OF THE FRONT...MAINLY ACROSS THE EASTERN HALF OF THE STATE. AGAIN...SOME STORMS COULD BE STRONG...BUT I/M THINKING THAT THE GREATEST SEVERE THREAT WILL BE EAST OF THE FORECAST AREA. COLD HIGH PRESSURE WILL MOVE IN BEHIND THE FRONT...WITH READINGS 10-20 DEGREES COOLER BY SATURDAY. THE HIGH WILL SHIFT EASTWARD BY LATE SUNDAY...WITH TEMPERATURES BEGINNING TO WARM. && .LONG TERM...MONDAY THROUGH THURSDAY SFC HIGH PRESSURE JUST OFF TO THE EAST OF THE STATE WILL PROVIDE AR DRY WX...SRLY FLOW...AND ABOVE NORMAL TEMPERATURES FROM MON THROUGH WED. AN UPR RIDGE WILL AT THE SAME TIME MOVE SLOWLY ACROSS THE SRN PLAINS. AS THIS UPR RIDGE CONTS TO SLOWLY MOVE EAST...A PAIR OF SHRTWVS WILL BEGIN TO AFFECT AR...THE FIRST A NRN STREAM ONE AND THE SECOND A SRN STREAM ONE. THE ECMWF ALLOWS THE NRN STREAM WAVE TO PUSH A SFC COLD FRONT INTO NRN AR THU WITH PRECIP ALONG AND AHEAD OF IT. THE GFS IS WEAKER AND FURTHER NORTH WITH THIS SHRTWV...CAUSING THE FRONT TO STALL FURTHER NORTH. WILL CONTINUE TO HEDGE TOWARD THE STRONGLY PERFORMING ECWMF AND LEAVE CHC POPS IN NRN AR THU AND THU NIGHT. WILL TRIM POP CHCS BACK TO SLIGHT OVER THE REST OF THE STATE IN THIS PD. THE SECOND... SRN STREAM SHRTWV WILL HOLD OFF UNTIL NEXT WEEKEND...AFTER THE END OF THE FCST PD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 55 70 35 / 0 50 50 20 CAMDEN AR 81 61 79 42 / 10 20 30 20 HARRISON AR 73 53 64 32 / 0 50 50 10 HOT SPRINGS AR 78 60 75 39 / 10 30 30 10 LITTLE ROCK AR 77 59 78 40 / 10 30 30 20 MONTICELLO AR 81 64 80 44 / 10 20 50 50 MOUNT IDA AR 78 58 72 37 / 10 30 20 10 MOUNTAIN HOME AR 74 53 67 33 / 0 50 50 10 NEWPORT AR 71 59 70 37 / 0 50 40 30 PINE BLUFF AR 78 61 78 43 / 10 30 30 30 RUSSELLVILLE AR 76 52 75 34 / 0 40 30 10 SEARCY AR 74 54 73 37 / 0 40 40 20 STUTTGART AR 75 59 78 41 / 10 30 40 40 && .LZK WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR BAXTER-BOONE- MARION-NEWTON-SEARCY. && SHORT TERM...57 / LONG TERM...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU MAR 01 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST THU MAR 01 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT ALONG THE GULF COAST WILL LIFT TO THE NORTH TONIGHT. MOISTURE WILL QUICKLY INCREASE...AND ISOLATED THUNDERSTORMS MAY DEVELOP. IF STORMS POP UP...THEY WOULD BE MOST LIKELY IN THE NORTHERN HALF OF THE STATE. THERE IS AN OUTSIDE CHANCE OF SEVERE WEATHER...WITH LARGE HAIL THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STORM SYSTEM WILL TRACK THROUGH THE MID-MISSISSIPPI VALLEY ON FRIDAY...AND WILL DRAG A NEW COLD FRONT INTO ARKANSAS. AHEAD OF THE FRONT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN THE SOUTHEAST HALF OF THE STATE. WHILE A SEVERE STORM OR TWO CANNOT BE RULED OUT IN SOUTHEAST ARKANSAS FRIDAY AFTERNOON AND EVENING...SEVERE WEATHER WILL BE MUCH MORE LIKELY EAST OF THE STATE IN THE OHIO AND TENNESSEE VALLEYS. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER SHOULD BE ISOLATED THROUGH FRIDAY...SO SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359246.